Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Aug 25, 2021, 11:43 PM MDT for Morgan County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 11:43 PM MDT (05:43 UTC)
- Expired
- Aug 26, 2021, 12:30 AM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Hail
- 0.75 in
- Wind
- 40
County Morgan County, CO
The radar
The Denver radar (KFTG), 111 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 515 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 2368 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
085
WWUS85 KBOU 260543
SPSBOU
Special Weather Statement
National Weather Service Denver CO
1143 PM MDT Wed Aug 25 2021
COZ042-044-048-260630-
Morgan County CO-Logan County CO-Northeast Weld County CO-
1143 PM MDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of eastern Weld,
northeastern Morgan and southwestern Logan Counties through 1230 AM
MDT...
At 1142 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Antelope Springs, or 15 miles north of Fort
Morgan, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Raymer, Antelope Springs, Stoneham, Pawnee Pass and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4041 10381 4057 10391 4081 10353 4049 10336
TIME...MOT...LOC 0542Z 241DEG 22KT 4048 10375
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
ENTREKINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Aug 25, 9:21 PM MDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 25, 9:21 PM MDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 921 PM MDT Wed Aug 25 2021 .UPDATE... Issued at 826 PM MDT Wed Aug 25 2021 Isolated thunderstorms appear to have moved out of the Denver area, but the HRRR/RAP still showing additional potential for storms to the north and east of Denver the rest of the evening and overnight. Main adjustment was to drop pops completely west of I-25 for the rest of the evening. && .SHORT TERM...(This evening through Thursday) Issued at 241 PM MDT Wed Aug 25 2021 High temperatures will be a few degrees cooler than expected over much of the plains which were under the low clouds through the morning. This should mean there will be a little less instability on the plains than models expect, but with the increase in low level moisture to dewpoints in the mid 50s to lower 60s there could still be moderate instability. CAMs are starting to come a better consensus about isolated storms developing southeast of the metro area around the Palmer Divide in the late afternoon and early evening and moving off to the northeast or east-northeast through the evening. The previous forecaster mentioned the general lack of lift but greater low level convergence around the Palmer Divide, which it looks like the models might be picking up on now. I still think the models might be overestimating the convection a bit, but I extended our low PoP for the late afternoon over more of the Palmer Divide. Otherwise, our forecast for slight chance of thunderstorms across the plains seemed pretty reasonable still. SPC still has a marginal risk of severe storms bringing hail and gusty winds to the plains, which makes sense given the possible instability and decent low to mid level lapse rates. There is also bulk shear in the 30 to 40 knot range on the northern plains which could help intensify any storms that make it out there. Forecast soundings are showing the potential for some fog or low stratus on the plains Thursday morning, due to the increase in low level moisture and mostly clear skies overnight behind any storms this evening. Greater coverage and intensity of storms and showers can be expected Thursday afternoon and evening with forcing ahead of the approaching trough. Expect slightly warmer highs back in the upper 80s and lower 90s and scattered storms to form over the high terrain in the afternoon. There is definitely a question of mixing heights and how much precipitation will be possible for the lower elevations. I kept the forecast consistent with isolated to scattered PoP and generally low QPF broadly across the plains. .LONG TERM...(Thursday night through Wednesday) Issued at 241 PM MDT Wed Aug 25 2021 An upper level ridge that extends from the desert southwest into the Mississippi River Valley will keep Colorado in southwest flow aloft. An upper level trough embedded in the flow will be pushing across the eastern plains during the evening hours on Thursday. This flow will help to wrap Gulf moisture around and into the Central Rockies. In turn precipitable water values are projected to be close to or over an inch across the eastern plains with 0.5 to 0.7 inches for the higher elevations. There is anticipated to be enough lift and moisture present for scattered storms to continue into the late evening hours before subsidence on the backside of the trough increases and diminishes convective activity. For Friday, subsidence increases with flow aloft switching to a west and southwest direction. This will keep conditions mostly dry across the county warning area with southwest flow near the surface helping to increase daytime temperatures into the mid to upper 90s. The only caveat to this is that model upper air soundings are showing some mid-level moisture with CAPE values ranging from 200 to 600 joules. This could equate to some isolated convection over the higher terrain by the late afternoon hours. This weekend a closed low will traverse across Canada with the trough dipping south into the Northern Rockies. There will be enough moisture and lift around to bring isolated to scattered storms to the region Saturday with brief heavy rain and gusty winds. This will be due to the trough mostly, however most of the energy will be displaced to the north and over the far northeastern plains where a few stronger storms will be possible. For Sunday and into the beginning of the following week a ridge will build in across the desert southwest helping to gradually dry things out. Will maintain a slight chance of storms over the higher terrain for Sunday due to the cooler temperatures in the post frontal airmass. Then as we enter into next week a return to the 90s is in store for the region. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 241 PM MDT Wed Aug 25 2021 Expect VFR conditions through the TAF period. An isolated thunderstorm is over DIA has moved to the north of Denver. Winds should come around to drainage overnight. Low stratus is possible in the morning with DIA being more likely to be impacted. Confidence isn't high, but worth mentioning. There will be increased chances for showers/thunderstorms tomorrow afternoon. && .HYDROLOGY... Issued at 241 PM MDT Wed Aug 25 2021 There is a very low chance of precipitation for any of the burn areas through this evening, and the threat of burn area flash flooding remains little to none. There will be a limited threat Thursday as precipitation coverage and intensity increases, but heavy rainfall is not expected. Dry conditions will return on Friday with no threat of flash flooding. For the weekend there will be increased chances for showers and storms over the higher terrain that could bring a limited threat to the northern foothills burn areas by the afternoon and evening. Dry conditions will return for the start of next week. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Cooper SHORT TERM...EJD LONG TERM...Bowen AVIATION...EJD HYDROLOGY...EJD/Bowen
Hazardous weather outlook, Aug 25, 10:55 AM MDT, 12 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1055 AM MDT Wed Aug 25 2021 COZ030>051-261700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1055 AM MDT Wed Aug 25 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight There will be elevated fire danger across North and Middle Parks this afternoon as relative humidity will drop to the low teens and winds will approach 25 mph. Isolated thunderstorms may develop in the late afternoon and early evening, and some could produce large hail and strong winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday On Thursday, moisture will increase ahead of an upper level disturbance which will result in scattered showers and thunderstorms during the afternoon and evening. Storms will produce gusty winds and brief heavy rain. Mainly dry and warmer again on Friday, then another chance for thunderstorms on Saturday. For Sunday through Tuesday, mainly dry except a slight chance for a late day shower or storm. Temperatures will drop into the 80s for the weekend with a return to the 90s for the start of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today.
In the hours before
Special weather statement, Aug 25, 11:43 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
1143 PM MDT Wed Aug 25 2021
COZ042-044-048-260630-
Morgan County CO-Logan County CO-Northeast Weld County CO-
1143 PM MDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of eastern Weld,
northeastern Morgan and southwestern Logan Counties through 1230 AM
MDT...
At 1142 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Antelope Springs, or 15 miles north of Fort
Morgan, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Raymer, Antelope Springs, Stoneham, Pawnee Pass and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4041 10381 4057 10391 4081 10353 4049 10336
TIME...MOT...LOC 0542Z 241DEG 22KT 4048 10375
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ENTREKINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 11:50 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Weld | 40 min |
| Aug 26, 12:24 AM MDT | Special Weather Statement | BOU | Morgan | 51 min |
| Aug 26, 1:45 AM MDT | Special Weather Statement | BOU | Morgan | 45 min |
| Aug 26, 2:52 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 38 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.